This topic contains 1 reply, has 2 voices, and was last updated by  NYSORA 2 months ago.

Viewing 2 posts - 1 through 2 (of 2 total)

Forum replies



  • Tsao Jian-Hsiung
    Participant
    Tsao Jian-Hsiung

    A big problem had bothered me for long time.Textbook had taught us the toxi amount of LAST.

    If a person weight 60 kg and has Right femoral neck fracture.
    We use the FICB for pain control.If we use bupivacaine to perform nerve block.
    ,2 mg/kg is the max dose. After the max dose of FICB, pain was relieved. Hours later, patient was sent to OR for surgery.

    If anesthesiologist performed the spinal anesthesia for patient with bupivacaine.
    Does the nerve block done at ER with the max dose cross interference with the dose of spinal anesthesia?
    Nerve block dose plus spinal anesthesia dose induced LAST?
    How to prevent this problem?

    #30390

    NYSORA
    Keymaster
    NYSORA

    Thank you for describing and sharing this interesting case.
    Without having all the details, it is difficult to evaluate what could have been done to avoid this complication. Usually, local anesthetic systemic toxicity (LAST) occurring hours after a fascia iliaca block is unusual/unlikely. Additionally, the small dose of bupivacaine used for the spinal anesthesia could not have contributed to LAST but could have caused hemodynamic instability. This could have been the case of your patient. We would appreciate comments or feedback from other members of the NYSORA we-app community in this case.

    #30578
Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.